Alert archive / Arizona / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 92, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Aug 12, 2008, 3:47 PM MST for Santa Cruz County, Arizona. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2008, 3:47 PM MST (22:47 UTC)
- Expired
- Aug 12, 2008, 4:15 PM MST
- In force
- 28 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
County Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 67 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 10.8 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 434 J/kg
- Mixed-layer CIN
- -206 J/kg
- Mixed-layer LCL
- 1994 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KTWC 122247
SVRTWC
AZC023-122315-
/O.NEW.KTWC.SV.W.0092.080812T2247Z-080812T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
347 PM MST TUE AUG 12 2008
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL SANTA CRUZ COUNTY IN SOUTHEAST ARIZONA...
THIS INCLUDES THE CITY OF NOGALES...
* UNTIL 415 PM MST
* AT 345 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
NOGALES...AND MOVING SOUTHWEST AT 9 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PENA BLANCA LAKE BY 415 PM MST...
LAT...LON 3134 11093 3134 11108 3137 11117 3147 11092
3134 11079
TIME...MOT...LOC 2247Z 059DEG 8KT 3135 11096
$$
MEYER2 follow-up statements
000
WWUS55 KTWC 122301
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
401 PM MST TUE AUG 12 2008
AZC023-122315-
/O.CON.KTWC.SV.W.0092.000000T0000Z-080812T2315Z/
SANTA CRUZ AZ-
400 PM MST TUE AUG 12 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MST
FOR SOUTH CENTRAL SANTA CRUZ COUNTY...
AT 355 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...DAMAGING WINDS IN EXCESS OF 60 MPH...AND HEAVY RAIN NEAR
NOGALES. MOVEMENT WAS TO THE WEST AND SOUTHWEST AT 10 MPH.
LAT...LON 3134 11093 3134 11108 3137 11117 3147 11092
3134 11079
TIME...MOT...LOC 2300Z 059DEG 8KT 3134 11099
$$
MEYER000
WWUS55 KTWC 122316
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
416 PM MST TUE AUG 12 2008
AZC023-122325-
/O.EXP.KTWC.SV.W.0092.000000T0000Z-080812T2315Z/
SANTA CRUZ AZ-
415 PM MST TUE AUG 12 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL SANTA CRUZ
COUNTY HAS EXPIRED...
AT 415 PM MST THE SEVERE THUNDERSTORMS HAD MOVED SOUTH OF THE BORDER
INTO NORTHWEST MEXICO.
LAT...LON 3134 11093 3134 11108 3137 11117 3147 11092
3134 11079
TIME...MOT...LOC 2315Z 059DEG 8KT 3132 11102
$$
MEYERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 2:34 PM MST, 1 hour 13 minutes earlier.
Area forecast discussion, Aug 12, 2:34 PM MST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 234 PM MST TUE AUG 12 2008 .SYNOPSIS...DRIER AIR AND A WEAKER STEERING FLOW WILL LEAD TO LIMITED THUNDERSTORM ACTIVITY TONIGHT. SOME MOISTURE INCREASE WILL RESULT IN MORE THUNDERSTORM ACTIVITY BY THURSDAY. OTHERWISE...HIGH TEMPERATURES WILL BE NEAR OR SLIGHTLY ABOVE NORMAL THROUGH SATURDAY. && .DISCUSSION...DRIER AIR HAS LIMITED THUNDERSTORM ACTIVITY THIS AFTERNOON WITH THE BEST CHANCES TONIGHT BEING ACROSS SANTA CRUZ AND COCHISE COUNTIES...ESPECIALLY NEAR THE INTERNATIONAL BORDER. INVERTED TROF OVER SOUTHERN BAJA WILL TRANSITION INTO AN UPPER LOW OVERNIGHT WEST OF BAJA. THIS SYSTEM WILL INCREASE MOIST FLOW OUT OF NORTHERN MEXICO...THUS INCREASING AREAL COVERAGE OF THUNDERSTORMS ACROSS SOUTHERN ARIZONA WEDNESDAY AFTERNOON/EVENING. THE INCREASED MOISTURE WILL LEAD TO AN INCREASE THREAT OF FLASH FLOODING LATE WEDNESDAY AFTERNOON INTO WEDNESDAY EVENING. IF WEDNESDAY IS AS ACTIVE AS IS ANTICIPATED...THEN THURSDAY WILL BE A DOWN DAY AND LIKELY THE START OF A PROLONGED DOWN PERIOD. THE POTENTIAL FOR A PROLONGED DOWN PERIOD IS DUE TO AN UPPER LOW THAT IS CURRENTLY IN SOUTHERN SASKATCHEWAN CANADA. THIS FEATURE WILL BE QUASI-STATIONARY THROUGH WEDNESDAY AFTERNOON BEFORE STARTING A MOVE SOUTH AND BE IN COLORADO BY SATURDAY AFTERNOON. THIS ANOMALOUS TYPE LOW FOR THIS TIME OF YEAR WILL INCREASE DRIER NORTHWEST FLOW OVER THE STATE AND SLOWLY PUSH MOISTURE OUT OF THE AREA. SO EXPECT LESS AND LESS THUNDERSTORM ACTION EACH DAY THIS WEEKEND WITH POSSIBLY LITTLE THUNDERSTORM ACTIVITY TO START NEXT WEEK. RIGHT NOW WILL KEEP LOW END TYPE FORECAST BUT IF THE MODELS CONTINUE TO SHOW THIS IDEA EXPECT MORE CUTS INTO THE POP FORECASTS FOR THIS WEEKEND AND EARLY NEXT WEEK. TEMPERATURES WILL REMAIN AT OR SLIGHTLY ABOVE NORMAL. && .AVIATION...CONVECTIVE COVERAGE EXPECTED TO BE VERY LIMITED TODAY THIS EVENING AND MOST LIKELY NEAR KOLS AND KDUG. LIGHT DIURNALLY DRIVEN WINDS OF 5-15 KTS EXPECTED THROUGH WEDNESDAY. EXPECT AN INCREASE IN AREAL COVERAGE WEDNESDAY AFTERNOON AND EVENING. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. WEATHER.GOV/TUCSON
Nearby
Severe Thunderstorm Warnings in Arizona, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.